MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD INTEGRA; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS BD INTEGRA; PISTON SYRINGE
Catalog Number 309597
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/08/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the bd integra needle was broken.The following information was provided by the initial reporter: "patient complained about the needles in the gattex.Stated he had been having issues since day one but the biggest complaint was at some point this round a needle broke off in his arm." bd syringe lot number(s): 9070752.Takeda awareness date: 23oct2019.Product #: 309597.Additional information received on 12/29/23: 1.Any adverse event or serious injury reported to patient or healthcare professional? no 2.Was there a delay of, or change in, the course of treatment due to the event? no 3.Any sample or photo available for investigation? no 4.How was the patient outcome? are there any clinical signs, health consequences or impact? no 5.How was treatment completed for customer? did not specify 6.Patient status? did not specify 7.Any photos or videos in needle broken part? no 8.Could you kindly confirm the needle stick injury occurred on the patient / health professional? patient 9.How was treatment completed for customer? did not specify 10.Date of event exact date unknown 11.Was there any patient involvement? patient was using the needle during dosing.
 
Additional Manufacturer Narrative
B.3.The date received by manufacturer has been used for this field.H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Additional Manufacturer Narrative
(b)(4) ¿ follow up mdr for device evaluation.Since no samples displaying the condition reported are available for examination, we were unable to fully investigate this incident.No root cause can be determined as no samples were received.Furthermore, a device history record review showed no rejected inspections or quality issues during the production of the provided lot number that could have contributed to the reported defect.We would be very interested in examining product that does not meet your expectations and our quality standards.Should you again experience any problems with our product we would appreciate the opportunity to conduct a thorough analysis.Examination of the product involved may provide clarification as to the cause for the reported failure.We appreciate you taking the time to bring this observation to our attention.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description
Additional information received: any adverse event or serious injury reported to patient or healthcare professional? no.2.Was there a delay of, or change in, the course of treatment due to the event? no.3.Any sample or photo available for investigation? no.4.How was the patient outcome? are there any clinical signs, health consequences or impact? no.5.How was treatment completed for customer? did not specify.6.Patient status? did not specify.7.Any photos or videos in needle broken part? no.8.Could you kindly confirm the needle stick injury occurred on the patient / health professional? patient.9.How was treatment completed for customer? did not specify.10.Date of event exact date unknown.11.Was there any patient involvement? patient was using the needle during dosing.

Brand Name
BD INTEGRA
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer (Section G)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key18424899
Report Number1213809-2023-01505
Device Sequence Number7730910
Product Code FMF
UDI-Device Identifier30382903095972
UDI-Public(01)30382903095972
Combination Product (Y/N)N
Initial Reporter StateAK
Initial Reporter CountryUS
PMA/510(K) Number
K110771
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date02/29/2024
Device Catalogue Number309597
Device Lot Number9070752
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/08/2023
Supplement Date Received by Manufacturer01/23/2024
Initial Report FDA Received Date01/02/2024
Supplement Report FDA Received Date01/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/11/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown